Alert archive / Indiana / Freeze Warnings in 2016

Freeze Warning 4, NWS Indianapolis, IN

April 8, 201639 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 8, 2016, 3:34 AM EDT for 39 counties in Indiana. It took effect at Apr 9, 2016, 2:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 3:34 AM EDT (07:34 UTC)
In effect from
Apr 9, 2016, 2:00 AM EDT
Expired
Apr 9, 2016, 11:00 AM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS73 KIND 080734
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 AM EDT FRI APR 8 2016

...WIDESPREAD HARD FREEZE EXPECTED TONIGHT...

INZ021-029>031-036>042-045>049-054>057-063>065-072-081545-
/O.UPG.KIND.FZ.A.0004.160409T0600Z-160409T1500Z/
/O.NEW.KIND.FZ.W.0004.160409T0600Z-160409T1500Z/
/O.CON.KIND.FZ.W.0003.000000T0000Z-160408T1300Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-
DECATUR-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
COLUMBUS
334 AM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES THIS MORNING WILL FALL INTO THE UPPER
  20S AND LOWER 30S. TEMPERATURES EARLY SATURDAY MORNING WILL
  FALL INTO THE MID 20S ACROSS THE AREA.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-043-044-051>053-060>062-067>071-081545-
/O.UPG.KIND.FZ.A.0004.160409T0600Z-160409T1500Z/
/O.NEW.KIND.FZ.W.0004.160409T0600Z-160409T1500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE-
MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...VINCENNES...
BEDFORD...SEYMOUR
334 AM EDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES EARLY SATURDAY MORNING WILL FALL INTO
  THE MIDDLE AND UPPER 20S.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
381 
WWUS73 KIND 081320
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 AM EDT FRI APR 8 2016

...WIDESPREAD HARD FREEZE EXPECTED TONIGHT...

INZ021-029>031-036>042-045>049-054>057-063>065-072-082130-
/O.EXP.KIND.FZ.W.0003.000000T0000Z-160408T1300Z/
/O.CON.KIND.FZ.W.0004.160409T0600Z-160409T1500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-
DECATUR-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
COLUMBUS
920 AM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...
...FREEZE WARNING FOR THIS MORNING HAS EXPIRED...

* TEMPERATURE...TEMPERATURES HAVE RISEN INTO THE 30S THIS
  MORNING...THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO
  EXPIRE. THE FREEZE WARNING FOR LATE TONIGHT AND EARLY SATURDAY
  WILL CONTINUE AS TEMPERATURES EARLY SATURDAY MORNING WILL FALL
  INTO THE MID 20S ACROSS THE AREA.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-043-044-051>053-060>062-067>071-082130-
/O.CON.KIND.FZ.W.0004.160409T0600Z-160409T1500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE-
MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...VINCENNES...
BEDFORD...SEYMOUR
920 AM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...

* TEMPERATURE...TEMPERATURES EARLY SATURDAY MORNING WILL FALL 
  INTO THE MIDDLE AND UPPER 20S. 

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RYAN
926 
WWUS73 KIND 082012
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 PM EDT FRI APR 8 2016

...WIDESPREAD HARD FREEZE EXPECTED TONIGHT...
...ANOTHER FREEZE POSSIBLE SATURDAY NIGHT...

INZ021-029>031-036>042-045>049-053>057-062>065-070>072-090415-
/O.NEW.KIND.FZ.A.0005.160410T0300Z-160410T1200Z/
/O.CON.KIND.FZ.W.0004.160409T0600Z-160409T1500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
412 PM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...
...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING. 

* TEMPERATURE...A HARD FREEZE CAN BE EXPECTED TONIGHT AS
  TEMPERATURES FALL INTO THE MID 20S ACROSS THE AREA. TEMPERATURES
  AROUND 30 CAN BE EXPECTED SATURDAY NIGHT.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

INZ028-035-043-044-051-052-060-061-067>069-090415-
/O.CON.KIND.FZ.W.0004.160409T0600Z-160409T1500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX-
DAVIESS-MARTIN-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
412 PM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...

* TEMPERATURE...TEMPERATURES EARLY SATURDAY MORNING WILL FALL 
  INTO THE MIDDLE AND UPPER 20S. 

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
530 
WWUS73 KIND 090148
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT FRI APR 8 2016

...WIDESPREAD HARD FREEZE EXPECTED TONIGHT... 
...ANOTHER FREEZE POSSIBLE SATURDAY NIGHT...

INZ021-029>031-036>042-045>049-053>057-062>065-070>072-091000-
/O.CON.KIND.FZ.W.0004.160409T0600Z-160409T1500Z/
/O.CON.KIND.FZ.A.0005.160410T0300Z-160410T1200Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
948 PM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* TEMPERATURE...A HARD FREEZE CAN BE EXPECTED TONIGHT AS 
  TEMPERATURES FALL INTO THE MID 20S ACROSS THE AREA. 
  TEMPERATURES AROUND 30 CAN BE EXPECTED SATURDAY NIGHT. 

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

INZ028-035-043-044-051-052-060-061-067>069-091000-
/O.CON.KIND.FZ.W.0004.160409T0600Z-160409T1500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX-
DAVIESS-MARTIN-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
948 PM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...

* TEMPERATURE...TEMPERATURES EARLY SATURDAY MORNING WILL FALL 
  INTO THE MIDDLE AND UPPER 20S. 

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
727 
WWUS73 KIND 090740
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 AM EDT SAT APR 9 2016

...FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT...

INZ021-029>031-036>042-045>049-053>057-062>065-070>072-091545-
/O.UPG.KIND.FZ.A.0005.160410T0300Z-160410T1200Z/
/O.NEW.KIND.FZ.W.0005.160410T0300Z-160410T1200Z/
/O.CON.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
340 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...A HARD FREEZE CAN BE EXPECTED TONIGHT AS
  TEMPERATURES FALL INTO THE MID TO UPPER 20S ACROSS THE AREA.
  TEMPERATURES IN THE UPPER 20S TO LOW 30S CAN BE EXPECTED
  SATURDAY NIGHT.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-043-044-051-052-060-061-067>069-091500-
/O.CON.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX-
DAVIESS-MARTIN-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
340 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* TEMPERATURE...TEMPERATURES THIS MORNING WILL FALL INTO THE
  MIDDLE AND UPPER 20S.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
847 
WWUS73 KIND 091505
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1105 AM EDT SAT APR 9 2016

...FREEZING TEMPERATURES AGAIN SOME AREAS TONIGHT...

INZ021-029>031-036>042-045>049-053>057-062>065-070>072-092315-
/O.EXP.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/
/O.CON.KIND.FZ.W.0005.160410T0300Z-160410T1200Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
1105 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM EDT SUNDAY...

* TEMPERATURE...A HARD FREEZE CAN BE EXPECTED TONIGHT AS 
  TEMPERATURES FALL INTO THE MID TO UPPER 20S ACROSS THE AREA. 
  TEMPERATURES IN THE UPPER 20S TO LOW 30S CAN BE EXPECTED 
  SATURDAY NIGHT. 

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-043-044-051-052-060-061-067>069-091615-
/O.EXP.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX-
DAVIESS-MARTIN-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
1105 AM EDT SAT APR 9 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING AND WILL CONTINUE TO RISE
THIS AFTERNOON.

$$

JH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 2:24 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 8, 2:24 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 AM EDT FRI APR 8 2016

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 321 PM EDT MON APR 4 2016

HIGH PRESSURE WILL MOVE THROUGH THE REGION TONIGHT IN THE WAKE OF
AN EXITING COLD FRONT. VERY COOL CONDITIONS ARE EXPECTED WITH A
FREEZE WARNING IN EFFECT FOR MUCH OF CENTRAL INDIANA WHERE THE
GROWING SEASON HAS BEGUN. OTHERWISE...EXPECT DRY WEATHER THROUGH
TUESDAY EVENING. ANOTHER LOW PRESSURE SYSTEM WILL PUSH THROUGH THE
GREAT LAKES LATE TUESDAY NIGHT INTO THE WEEKEND...WITH NUMEROUS
CHANCES FOR PRECIPITATION AND PERHAPS SOME THUNDERSTORMS ON
WEDNESDAY.

&&

.NEAR TERM /REST OF TONIGHT/...

ISSUED AT 955 PM EDT MON APR 4 2016

UPDATE...
FREEZE WARNING REMAINS IN EFFECT WITH OVERNIGHT LOWS STILL
EXPECTED TO DIP INTO THE MID TO UPPER 20S. CURRENT TEMPS ACROSS
THE AREA ARE RANGING FROM THE LOW TO UPPER 30S FROM NORTH TO
SOUTH RESPECTIVELY. WINDS ARE NORTHERLY AT 10 TO 15 MPH. UPDATED
GRIDS HAVE BEEN SENT.

PREVIOUS DISCUSSION...
EXPECT QUIET WEATHER WITH SOME STRATOCUMULUS HANGING AROUND INTO
THE OVERNIGHT. THIS MAY KEEP TEMPS UP A BIT BUT SHOULD STILL
EASILY GET BELOW FREEZING ACROSS THE AREA. WILL MAINTAIN ONGOING
FREEZE WARNING HEADLINE.

CONSENSUS TEMPERATURES LOOKED REASONABLE COMPARED TO UPSTREAM
NUMBERS AND WERE GENERALLY USED WITH MINOR TWEAKS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
ISSUED AT 321 PM EDT MON APR 4 2016

MODELS ARE A BIT SLOWER WITH PRECIP MID WEEK THAN PRIOR RUNS...AND
WILL HOLD OFF ON ANY POPS IN THE AREA UNTIL LATE TUESDAY NIGHT.
PRECIP CHANCES WILL CONTINUE THROUGH THE REMAINDER OF THE SHORT
TERM...WITH CATEGORICAL POPS NECESSARY WEDNESDAY. WILL CARRY A
CHANCE OF THUNDER ON WEDNESDAY ONLY PER SREF PROBABILITIES AND K
INDEX PLOTS.

CONSENSUS TEMPERATURES CONTINUE TO TRACK WELL BASED ON UPSTREAM
SITES AND ONLY MINOR TWEAKS REQUIRED.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

ISSUED AT 213 AM EDT FRI APR 8 2016

ECMWF CONTINUES TO ADVERTISE BELOW NORMAL TEMPS THROUGH THE
EXTENDED PARTS OF THE FORECAST AS NORTHWEST FLOW ALOFT GRADUALLY
EVOLVES INTO A LARGE RIDGE ACROSS THE EASTERN UNITED STATES BY
NEXT FRIDAY. ECMWF HOWEVER SUGGEST A CUT OFF UPPER LOW
DEVELOPING OVER THE TENNESSEE AND OHIO RIVER VALLEYS FOR BY NEXT
THURSDAY AND FRIDAY...KEEPING COOLER TEMPS IN PLACE.

MEANWHILE AT THE SURFACE A STRONG COLD FRONT IS EXPECTED TO EXIT
THE AREA ON MONDAY...AND THIS WILL BE THE BEST DAY FOR RAIN
CHANCES NEXT WORK WEEK. MODELS SUGGEST STRONG AND COOL HIGH
PRESSURE THEN BUILDING ACROSS INDIANA FROM CANADA IN THE WAKE OF
THE FRONT FOR TUESDAY THROUGH THURSDAY...THUS DRY WEATHER. CHANCES
MAY RETURN NEXT FRIDAY...HOWEVER CONFIDENCE IS LOW AT THIS TIME
DUE TO LACK OF LOWER LEVEL FEATURES AND SUSPECT MOISTURE
AVAILABILITY.

&&

.AVIATION /DISCUSSION FOR THE 070600Z TAFS/...
ISSUED AT 1230 AM EDT THU APR 7 2016

COLD ADVECTION IN BROAD AND MOIST CYCLONIC FLOW WILL MAINTAIN AN
EXTENDED PERIOD OF CLOUDINESS THIS PERIOD. A COUPLE MINOR SHORTWAVE
TROUGHS EMBEDDED IN THE CYCLONIC FLOW WILL ENHANCE AREAS OF SHOWERS
THROUGHOUT THIS TIME FRAME. FOR THE MOST PART CLOUD DECKS SHOULD
REMAIN AT OR ABOVE 3000 FT BUT THESE PASSING SHORTWAVES AND SHOWER
AREAS WILL BRIEFLY LOWER DECKS TO MVFR RANGE. VISIBILITY SHOULD
REMAIN VFR.

THIS RECENT WINDY PERIOD WILL CONTINUE INTO SUNSET THURSDAY WITH
SPEEDS REMAINING ABOVE 10KTS UNTIL SUNSET AND SURFACE DECOUPLES FROM
BOUNDARY LAYER. SUBSIDENCE BEHIND SHORT WAVE TROUGHS WILL ENHANCE
GUSTINESS DURING MOST OF THE DAYLIGHT HOURS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR INZ021-029>031-
036>042-045>049-054>057-063>065-072.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD/TDUD
SHORT TERM...NIELD
LONG TERM....PUMA
AVIATION...TDUD/JP
Hazardous weather outlook, Apr 7, 4:47 PM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 PM EDT THU APR 7 2016

INZ021-029>031-036>042-045>049-054>057-063>065-072-082100-
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-
MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
COLUMBUS
447 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: BELOW FREEZING TEMPERATURES.

HAZARDS: DAMAGE TO SENSITIVE VEGETATION.

TIMING: LATE TONIGHT.

DISCUSSION: SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL END EARLY.
TEMPERATURES WILL DIP BELOW FREEZING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND
AGAIN SUNDAY NIGHT AND MONDAY. BELOW FREEZING TEMPERATURES ARE
EXPECTED FRIDAY NIGHT AND SATURDAY NIGHT.

DISCUSSION: AN ACTIVE WEATHER PATTERN WILL CONTINUE WITH AN UPPER
TROUGH PARKED OVER THE EASTERN U.S. BRINGING BELOW NORMAL
TEMPERATURES TO THE AREA. SOME LIGHT SNOW MAY MIX IN WITH RAIN
FRIDAY MORNING AND AGAIN FRIDAY EVENING AT SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-035-043-044-051>053-060>062-067>071-082100-
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE-
MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...VINCENNES...
BEDFORD...SEYMOUR
447 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: SCATTERED RAIN AND SNOW SHOWERS WILL END EARLY.
TEMPERATURES WILL DIP TO JUST ABOVE FREEZING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND
AGAIN SUNDAY NIGHT AND MONDAY. BELOW FREEZING TEMPERATURES ARE
EXPECTED FRIDAY NIGHT AND SATURDAY NIGHT.

DISCUSSION: AN ACTIVE WEATHER PATTERN WILL CONTINUE WITH AN UPPER
TROUGH PARKED OVER THE EASTERN U.S. BRINGING BELOW NORMAL
TEMPERATURES TO THE AREA. SOME SNOW MAY MIX IN WITH RAIN FRIDAY
MORNING AND AGAIN FRIDAY EVENING AT SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:12 PM EDTFreeze WatchINDBartholomew, Boone, Brown, Carroll, Clinton, Decatur and 22 more11 hr

Nearby

Freeze Warnings in Indiana, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.